Skip to content
Drug Overdoses
avatar
meaningfulc1952 posted:
My son-inlaw passed away amosst 2 yrs. ago from a drug overdose. I jst recently learned that he was taking many different pain meds from some different drs. and since he was a veteran he received meds from the VA too.

I recently learned just how many different drugs he took for his chronic pain. He had surgery to remove a tumor that was right by his heart and that was what caused his chronic/severe pain.

The VA and other drs. obviously did not monitor his meds because he was taking 500 mg. of oxycodone, morphine, adderall, methadone, etc. Obviously he mixed his meds together. He did have real pain because his wife would find him many times on the floor curled in a fetal position.

I would like to know what you think about the VA not monitoring his pain meds and the other drs. that he had. His wife was contacted by a reputable source and they are doing a story about veterans that have several problems after they return from war and their drug usage whether it be suicide, overdose, etc.

This entire situation has been extremely exhausting for his wife and I do worry about her after all she is my daughter. This happened almost 2 yrs. ago now. Unfortunately it was the day after her birthday when she found him dead in their house.

I have seen the hell that this whole thing has put her through and there is so much more, but this is enough for now.
meaningfulc1952
Reply
 
avatar
painattack responded:
first of course; im extremely sorry to hear that you and your dtr. have to go on without him. that said i myself and many, many other people i have spoke with ; including my now deceased sister would much rather choose to be in heaven where there is NO more pain,just euphoria,peace andcomfort. I know this is only my opion but at 50 yrs old and working in the cancer field as an r.n. for 20 yrs. many times i myself have had to really TRYto not die and keep living on. OUR loved ones are much happier now. TRUST ME.
 
avatar
annette030 responded:
Please accept my sincere condolences for your loss. My son served three deployments in war zones, one in Afghanistan during the invasion, and during the invasion of Iraq and once during the occupation of Iraq. He is not the same young man that left, but at least he came home.

I cannot blame the VA or the other doctors that your SIL got his meds from for not monitoring his intake, how could they do it? If your state has a drug monitoring program, perhaps they could have used it, but my state only recently joined that program. Sadly, I can only give responsibility to your dear SIL, he took the drugs. I don't know how much pain he was in, physical or mental, I don't think anyone does. I do not blame him, because I didn't know him.

I was very severely depressed at one time and considered suicide, but thank goodness I have a really big family, I could not find a day to do the deed that did not fall near someone's birthday or anniversary, etc. By the time one came around the suicidal feelings had stopped. Shame on him for doing it at all, but shame on him for doing it the day after her birthday, and letting her find him in their home. I have known many family members that were related to suicides and their grief is always horrible.

Your daughter can join the folks doing the article or not, depending on how she feels. Please pass on to her my wishes for healing for her.

Take care, Annette
 
avatar
77grace replied to annette030's response:
Hi annette030,
I got something different from his post!I thought it meant an accidental overdose!Maybe I'm wrong ,I will ask him!For some reason the other did not stand out to me!Anyway it is very sad to see another Pain sufferer die this way and sad to say its not uncommon!Hope your well,..........77grace
 
avatar
annette030 replied to 77grace's response:
I don't know if it was an accidental overdose or not, I don't think anyone really knows.

He was taking A LOT of different drugs and getting them from multiple doctors according to the poster.

You cannot expect to send people off to war and have them come home without any depression at all. On top of that he had terrible physical pain according to the poster from cardiothoracic surgery. Maybe it was accidental, maybe not. Who knows.

Take care, Annette


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.